Portugaliæ Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 53, No. 3, pp. 355-366 (1996)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Spline Approximation and Generalized Turán Quadratures

Milan A. Kova\v cevi\'c and Gradimir V. Milovanovi\'c

Faculty of Electronic Engineering, Department of Mathematics,
P.O. Box 73, 18000 Ni\v s - YUGOSLAVIA
E-mail: grade\@efnis.elfak.ni.ac.yu

Abstract: In this paper, which is connected with our previous work [16], we consider the problem of approximating a function $f$ on the half-line by a spline function of degree $m$ with $n$ (variable) knots (multiplicities of the knots are greater or equal than one). In the approximation procedure we use the moments of the function $r\mapsto f(r)$ and its derivatives at the origin $r=0$. If the approximation exists, we show that it can be represented in terms of the generalized Turán quadrature relative to a measure depending on $f$. Also the error in the spline approximation formula is expressed by the error term in the corresponding quadrature formula. A numerical example is included.

Keywords: Spline approximation; Turán quadratures; $s$-orthogonal polynomials.

Classification (MSC2000): 41A15, 65D32; 33C45

Full text of the article:

Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.

© 1996 Sociedade Portuguesa de Matemática
© 1996–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition